Alert archive / Maryland / Special Weather Statements in 2010

Special Weather Statement, NWS Philadelphia/Mount Holly

June 22, 2010Caroline County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 22, 2010, 9:39 PM EDT for Caroline County, Maryland. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2010, 9:39 PM EDT (01:39 UTC)
Expired
Jun 22, 2010, 10:45 PM EDT
In force
66 min
Issued by
NWS Philadelphia/Mount Holly

County Caroline County, MD

The radar

The Dover AFB radar (KDOX), 38 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 9:50 PM EDTTSTM WND DMGEaston, MDPOWER LINE DOWN IN EASTON
Jun 22, 10:10 PM EDTTSTM WND DMG1 Nne Smithville, DETREES SCATTERED AROUND THE COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2010-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 796 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2010-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
796 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

855 
WWUS81 KPHI 230139
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
939 PM EDT TUE JUN 22 2010

DEZ002-003-MDZ015-019-020-230245-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-QUEEN ANNE'S MD-TALBOT MD-
939 PM EDT TUE JUN 22 2010

...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN ANNE'S...
SUSSEX AND TALBOT COUNTIES...

AT 934 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
CENTERVILLE TO 5 MILES WEST OF EASTON TO 27 MILES SOUTH OF EASTON...
MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR MATTHEWS...
HAMBLETON AROUND 945 PM...WINDYHILL...TANYARD AROUND 1000 PM...
SMITHVILLE...AGNER AROUND 1015 PM...SEAFORD...MILFORD AROUND 1030
PM...ELLENDALE AND SLAUGHTER BEACH AROUND 1045 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3846 7570 3865 7572 3869 7583 3867 7595
      3860 7598 3856 7604 3857 7607 3861 7609
      3861 7611 3866 7619 3873 7618 3892 7603
      3892 7529 3889 7525 3878 7537 3845 7543

$$

FORECASTER:  DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 22, 3:34 PM EDT, 6 hours 5 minutes earlier.

Area forecast discussion, Jun 22, 3:34 PM EDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT TUE JUN 22 2010

.SYNOPSIS...
A LOW PRESSURE SYSTEM MOVING ACROSS THE EASTERN GREAT LAKES
INTO NEW ENGLAND WILL PULL A WARM FRONT ACROSS OUR AREA OVERNIGHT.
THIS WILL BRING INCREASED HEAT AND HUMIDITY INTO THE AREA FOR THE
MIDWEEK PERIOD. A WEAK COLD FRONT WILL MOVE ACROSS THE AREA LATE
THURSDAY INTO THURSDAY NIGHT. HIGH PRESSURE WILL BUILD IN FOR THE
FRIDAY AND SATURDAY BEFORE MOVING OFFSHORE ON SUNDAY. A COLD FRONT
SHOULD THEN MOVE THROUGH THE AREA ABOUT MONDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE WRF-NMM INITIALIZED SLIGHTLY BETTER THAN THE GFS WITH THE 12Z
SOUNDINGS, BUT THEN APPEARED TO GO INTO ITS SLOW BIAS AS THE SHORT
TERM PERIOD CONTINUED. SO WE STARTED USING ITS HIER RESOLUTION
SIBLINGS AND THEN BLENDED TOWARD THE GFS AT THE END OF THE SHORT
TERM. FYI NO CHANGES TO HEAT PRODUCTS.

ONCE AGAIN OUR CWA IS FACED WITH A SEPARATION OF THE BEST
THERMODYNAMICS AND KINEMATICS FOR CONVECTION. THE FCST BULK SHEAR
AND EXIT REGION OF THE 250MB JET WILL BE NORTH INTO THIS EVENING
WHERE THERE IS THE MOST CLOUDINESS. MEANWHILE TO THE SOUTH WHERE
SFC BASED CAPES WILL EXCEED 1000J, THERE IS STILL SOME CIN AND A
WEAKER WIND FIELD OVERALL. THE STRONGER SHORT WAVE AS DEPICTED BY
THE GFS OVER WV IS HARD TO FIND WHILE THE ONES OVER OHIO AND THE
ERN GREAT LAKES ARE A BIT MORE OBVIOUS. WE ARE GOING TO GO WITH
THE BETTER SHEARED ENVIRONMENT VS THE HIER CAPED ENVIRONMENT FOR
THE HIEST POPS INTO THIS EVENING WHICH IS NORTH VS SOUTH. THE
CLOUDINESS AND HENCE LOWER SFC BASED INSTABILITY IS CURRENTLY
PREVENTING THE SVR POTENTIAL FROM RAMPING UP SO FAR. THERE IS
RELATIVELY COLDER AIR MOVING IN AT 500MB WITH CLEAR WAA AND THE
THERMAL RDG W OF THE DEW POINT RDG. SKIES THOUGH ARE CLEARING OVER
WRN PA AND THERE MAY BE A SMALL WINDOW OF OPPORTUNITY NW WHERE
ENOUGH INSTABILITY MIGHT FORM. IN THE SE, THE 850MB MOISTURE WAS
FAIRLY THIN AND THE CLOSER PROX TO THE RIDGE AND VIS A VIS REMOVAL
FROM THE EFFECTIVE SHORT WAVES HAVE SO FAR HAD A MUTED TSRA
RESPONSE. THUS WE WILL KEEP THE HYBRID ENHANCED WORDING GUSTY
WINDS AND FREQUENT LIGHTNING BUT THINK LIMITING FACTORS IN BOTH
AREAS WILL KEEP THE INCIDENCE OF TSRAS REACHING SEVERE LEVELS
RELATIVELY LOW. FCST POPS WERE MODELED AFTER THE 12Z 4KM HI RES
AND MOVED FORWARD IN TIME BY ABT 2-3HRS.

WE DID ADD PATCHY FOG WHERE WE CARRIED LIKELY POPS, THIS WILL
LIKELY NEED REFINEMENT IN THE EVENING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
NO BIG CHANGES WERE MADE FOR WED. IN THE DRY BEGET DRY ENVIRONMENT
TEMPERATURES CONTINUE TO RESPOND QUICKLY AND STAT GUIDANCE MAX TEMPS
APPEAR TOO HIGH BASED ON FCST 1000-850MB THICKNESSES. BECAUSE OF THE
FORMER THOUGH WE ARE NOT GOING TO KNOCK DOWN MAX TEMPS BLO STAT
GUIDANCE. THERE SHOULD BE A CAP ACROSS OUR CWA AND NO CONVECTION
IS EXPECTED. ONCE IN A WHILE AN ISOLATED TSRA WILL POP, BUT ITS
COVERAGE AT THIS POINT WOULD BE TOO LOW TO CARRY POPS. HI RES WRF-
NMM IS DRY. EXCESSIVE HEAT WARNING WILL BE CONTINUED FOR URBAN
AREAS AS THE HEAT INDEX SHOULD APPROACH 100. PLUS WED WILL BE DAY
4 OF THE CURRENT HEAT WAVE AFTER A WARM NIGHT. BTW HIEST TEMP IN
PHL IN ALL OF 2009 WAS 95F.

A COLD FRONT WILL BE APPROACHING OUR CWA ON WEDNESDAY NIGHT, BUT NOT
FAST ENOUGH IN ALL LIKELIHOOD TO EITHER HELP LOWER MIN TEMPS FROM
MUGGY LEVELS OR BRING MUCH IN THE WAY OF RESIDUAL TSRAS INTO OUR
CWA. WE KEPT A LOW CHANCE UP NORTH WHICH BLENDS IN WITH THE CUR
DAY2 SEVERE CONVECTIVE OUTLOOK.

ON THURSDAY THE NEXT COLD FRONT SHOULD PASS THROUGH OUR CWA. THE
WIND FIELD ALOFT IS FORECAST TO BE MORE VIGOROUS THAN TODAY AND
THE ENTRANCE REGION TO THE H2.5 JET WILL BE MOVING ACROSS. THERE
WILL BE DRY AIR FCST AT THE MID LEVELS WHICH BY ITSELF WOULD
SUPPORT PULSE SVR TSRAS. THE RUB IS THAT THE FCST SFC WINDS ARE
EXPECTED TO BE WEST AND THIS CUTS INTO STORM RELATIVE INFLOW.
ALSO THE SHORT WAVE ENERGY IS FORECAST TO WEAKEN DURING THE DAY.
BOTH ARE THE PROBABLE REASONS AS TO WHY THE STAT GUIDANCE FCST
POPS ARE SO LOW. FOR NOW WE WILL CONTINUE TO GO ABOVE THEM BECAUSE
OF THE FNTL TIMING. WE PLACED THE HIEST POPS IN THE CENTRAL PART
OF OUR CWA BECAUSE OF SAID TIMING.

AS FAR AS EXCESSIVE HEAT GOES, WE WILL CONTINUE THE WATCH. LOOKS
LIKE THE HEAT INDEX SHOULD REACH NEAR 100F AGAIN (AND SOME LOW
100S SE OF URBAN AREAS). THE FCST WESTERLY WINDS ARE DROPPING THE
DEW POINTS LOWER THAN WHAT WE ARE CARRYING. THIS DOES ADD A LEVEL
OF UNCERTAINTY TO GO FROM WATCH TO WARNING AT THIS POINT.
REGARDLESS FCST 1000-850MB THICKNESSES SHOULD BE HIGHER AND NOT
BUYING INTO THE GFS DROP IN 850MB TEMPS AT 18Z THU. SO MAX TEMPS
LEANED TWD GFS MOS.

THE TSRA THREAT GIVEN THE PRESENT TIMING SHOULD END THU EVE AND
FRIDAY WILL BE A LESS HUMID AND NOT AS HOT A DAY. IF MOST OF OUR CWA
REMAINS DRY AFTER TNGT AND THU, IT WILL NOT BE HARD TO REACH 90F
AGAIN ALONG THE COASTAL PLAIN, BUT DEW POINT LEVELS SHOULD BE LOW
ENOUGH TO PRECLUDE NEEDING ANY HEAT RELATED PRODUCTS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AT THE START OF THE PERIOD, WEAK HIGH PRESSURE WILL BE SITUATED
ACROSS THE AREA, AND THIS WILL YIELD FAIR AND DRY WEATHER THROUGH
THE REGION. SLIGHT CHANCE POPS ARE INTRODUCED ON SUNDAY AS A WEAK
BOUNDARY WILL BE NEARBY. A SOUTHWESTERLY FLOW WILL RETURN TO THE
AREA, AND THE HEAT AND HUMIDITY WILL BUILD ACROSS THE REGION FOR
SUNDAY INTO MONDAY. 90 DEGREE TEMPERATURES ARE EXPECTED THROUGH OUR
CENTRAL AND SOUTHERN ZONES AT THIS TIME. AS THE BOUNDARY PASSES
THROUGH, CHANCE POPS FOR SHOWERS AND THUNDERSTORMS ARE MAINTAINED
FOR MONDAY AND INTO EARLY TUESDAY. DRY WEATHER IS EXPECTED THEN
THROUGH THE END OF THE PERIOD. COOLER CONDITIONS WITH TEMPERATURES
CLOSER TO NORMAL ARE ALSO ANTICIPATED FOR TUESDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDS AND GOOD FLYING WX IS EXPECTED THROUGH MOST OF THE TAF PD.

CURRENT RADAR SHOWS SOME WEAKENING SHOWERS IN ERN PA AND SOME
HEAVIER SHOWERS WITH SOME EMBEDDED TSTMS OVER NERN PA.  ADDITIONAL
DEVELOPMENT IS PSBL INTO THE EVENING. WHILE THE POPS ARE LOW WITH
THIS EVENT, ANY SHOWER OR TSTM THAT SHOULD IMPACT ANY AIRPORT COULD
BRING MVFR CIGS/VSBYS WITH IT, BUT OVERALL PROBABILITIES ARE
LOW.

SW TO W WINDS HAVE FINALLY BEGUN OR WILL BEGIN SHORTLY OVER THE TAF
SITES.  WIND SPEEDS WILL GENLY BE 10 KT OR LESS.  OVERNIGHT, WINDS
WILL BECOME LIGHT, GENLY 6 KT OR LESS.  W WINDS WILL PREVAIL ON
WEDNESDAY, WITH SPEEDS UP TO 15 KT AND GUSTS PSBLY AS HIGH AS 20 KT.
HIGH CLOUDS ARE ALL THAT WILL BE EXPECTED ON WEDNESDAY, WITH PSBLY
AN ISOLD AFTN TSTM IN VERY HOT AIR.

THERE COULD BE SOME FOG TWD DAYBREAK, MAINLY IN THOSE AREAS THAT
RECEIVE PRECIP, BUT WITH DEW POINTS INCREASING, IT CAN NOT BE RULED
OUT ANYWHERE.

OUTLOOK...
SCATTERED SHOWERS/TSTMS ARE PSBL THU AS A CDFNT MOVES THROUGH LATE.
VFR CONDS WILL BE EXPECTED OUTSIDE OF ANY STORMS.  VFR WILL PREVAIL
AGAIN ON FRIDAY.

&&

.MARINE...
TRANQUIL WX IS EXPECTED ON THE AREA WATERS FOR THE NEXT FEW DAYS AS
HIGH PRES IS IN CONTROL.  THERE COULD BE A SHOWER OR TSTM IMPACTING
THE WATERS THROUGH THIS EVENING AND PSBLY AN ISOLD TSTM ON WEDNESDAY
THAT COULD BRIEFLY INCREASE WINDS OR SEAS.  SWLY TO WLY WINDS ARE
ANTICIPATED, GENLY 15 KT OR LESS.  A CDFNT WILL REACH THE AREA
WATERS THU NIGHT OR ERLY FRI.  WINDS WILL SHIFT TO THE NW AFTER
FROPA.  ATTM, WINDS AND SEAS ARE EXPECTED TO STAY BELOW SCA
CRITERIA, EVEN WITH THE FROPA.

&&

.CLIMATE...
HERE ARE THE RECORDS HIGHS FOR OUR CLIMATE SITES ON WEDNESDAY AND
THURSDAY RESPECTIVELY...PHL...97 IN 1888 AND 99 IN 1923...ABE...95
IN 1965 AND 98 IN 1923...ACY...98 IN 1988 AND 96 IN 1966...ILG...100
IN 1894 AND 102 IN 1894...TTN...97 IN 1894 AND 98 IN 1894...
GED...100 IN 1988...96 IN 1988...RDG...96 IN 1908 AND 98 IN 1943...
MPO...90 IN 1908 AND 92 IN 1914.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING FROM 11 AM WEDNESDAY TO 6 AM EDT
     THURSDAY FOR PAZ067>071.
     EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR PAZ067>071.
NJ...EXCESSIVE HEAT WARNING FROM 11 AM WEDNESDAY TO 6 AM EDT
     THURSDAY FOR NJZ015-017>019.
     EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR NJZ015-017>019.
DE...EXCESSIVE HEAT WARNING FROM 11 AM WEDNESDAY TO 6 AM EDT
     THURSDAY FOR DEZ001.
     EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...KLINE
AVIATION...NIERENBERG
MARINE...NIERENBERG
CLIMATE...DELISI/GIGI
Hazardous weather outlook, Jun 22, 9:01 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
901 PM EDT TUE JUN 22 2010

DEZ001-NJZ015-017>019-PAZ067>071-240115-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
901 PM EDT TUE JUN 22 2010

...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 6 AM EDT
THURSDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   EXCESSIVE HEAT WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027-
PAZ054-055-060>062-240115-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
901 PM EDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-240115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
901 PM EDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 22, 8:18 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
818 PM EDT TUE JUN 22 2010

NJZ012>015-019-020-026-230115-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
818 PM EDT TUE JUN 22 2010

...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON...MERCER...
MIDDLESEX...MONMOUTH AND OCEAN COUNTIES...

AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF TRENTON...MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR CLARKSBURG...SIX FLAGS THEME PARK
AROUND 830 PM...JACKSONS MILLS...CASSVILLE AROUND 845 PM...FREEWOOD
ACRES...HOWELL AROUND 900 PM...FARMINGDALE AND COLLINGWOOD PARK
AROUND 915 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 4014 7402 4005 7402 4000 7405 4000 7407
      4001 7407 4000 7408 4008 7466 4026 7465
      4029 7397 4027 7397

HEAVENER
Local storm report, Jun 22, 8:20 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
820 PM EDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             KEMBLESVILLE            39.75N 75.82W
06/22/2010  E0.25 INCH       CHESTER            PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN KEMBLESVILLE.

0628 PM     TSTM WND DMG     ELKTON                  39.60N 75.82W
06/22/2010                   CECIL              MD   TRAINED SPOTTER

            NUMEROUS REPORTS ACROSS NORTHEASTERN CECIL COUNTY OF
            TREES, WIRES, AND A POWER POLE DOWN. TIME OF DAMAGE
            ESTIMATED BY RADAR.

0633 PM     HAIL             NEWARK                  39.68N 75.76W
06/22/2010  E1.00 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN NEWARK.

0640 PM     TSTM WND GST     BEAR                    39.62N 75.68W
06/22/2010  M62.00 MPH       NEW CASTLE         DE   TRAINED SPOTTER

            MEASURED WIND GUST OF 62MPH AND QUARTER SIZE HAIL
            REPORTED IN BEAR.

0642 PM     HAIL             NEWARK                  39.68N 75.76W
06/22/2010  E1.00 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN NEWARK.

0644 PM     HAIL             BEAR                    39.62N 75.68W
06/22/2010  E1.25 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL REPORTED IN BEAR.

0645 PM     HAIL             BEAR                    39.62N 75.68W
06/22/2010  E0.88 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED IN BEAR.

0721 PM     HAIL             GREENWICH               39.39N 75.34W
06/22/2010  E1.00 INCH       CUMBERLAND         NJ   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN GREENWICH.

0749 PM     HAIL             NEWPORT                 39.30N 75.18W
06/22/2010  E0.50 INCH       CUMBERLAND         NJ   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN NEWPORT.

0754 PM     HAIL             NEWPORT                 39.30N 75.18W
06/22/2010  E0.75 INCH       CUMBERLAND         NJ   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED IN NEWPORT.

0811 PM     HAIL             SUDLERSVILLE            39.19N 75.86W
06/22/2010  E1.00 INCH       QUEEN ANNE'S       MD   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN SUDLERSVILLE.

&&

KLINE
Special weather statement, Jun 22, 8:43 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
843 PM EDT TUE JUN 22 2010

DEZ002-NJZ016-021-023-024-230115-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CUMBERLAND NJ-KENT DE-
SALEM NJ-
843 PM EDT TUE JUN 22 2010

...STRONG THUNDERSTORMS WILL AFFECT CAPE MAY...CUMBERLAND...KENT AND
SALEM COUNTIES...

AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST
OF DOVER TO 8 MILES EAST OF DOVER TO 2 MILES SOUTH OF DOVER...MOVING
SOUTHEAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR MAGNOLIA AROUND
850 PM...BOWERS AROUND 855 PM AND BIG STONE BEACH AROUND 905 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3917 7570 3924 7543 3932 7544 3924 7539
      3929 7532 3934 7534 3939 7545 3946 7548
      3919 7498 3920 7507 3917 7514 3920 7519
      3923 7518 3929 7527 3929 7532 3923 7539
      3915 7540 3907 7539 3898 7529 3895 7530

FORECASTER: DRAG
Local storm report, Jun 22, 8:55 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
855 PM EDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             3 NW KEMBLESVILLE       39.78N 75.86W
06/22/2010  E0.88 INCH       CHESTER            PA   TRAINED SPOTTER

            NICKEL AND SOME QUARTER SIZE HAIL REPORTED IN NEW LONDON.

0615 PM     HAIL             KEMBLESVILLE            39.75N 75.82W
06/22/2010  E0.25 INCH       CHESTER            PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN KEMBLESVILLE.

0628 PM     TSTM WND DMG     ELKTON                  39.60N 75.82W
06/22/2010                   CECIL              MD   TRAINED SPOTTER

            NUMEROUS REPORTS ACROSS NORTHEASTERN CECIL COUNTY OF
            TREES, WIRES, AND A POWER POLE DOWN. TIME OF DAMAGE
            ESTIMATED BY RADAR.

0633 PM     HAIL             NEWARK                  39.68N 75.76W
06/22/2010  E1.00 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN NEWARK.

0640 PM     TSTM WND GST     BEAR                    39.62N 75.68W
06/22/2010  M62.00 MPH       NEW CASTLE         DE   TRAINED SPOTTER

            MEASURED WIND GUST OF 62MPH AND QUARTER SIZE HAIL
            REPORTED IN BEAR.

0642 PM     HAIL             NEWARK                  39.68N 75.76W
06/22/2010  E1.00 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN NEWARK.

0644 PM     HAIL             BEAR                    39.62N 75.68W
06/22/2010  E1.25 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL REPORTED IN BEAR.

0645 PM     HAIL             BEAR                    39.62N 75.68W
06/22/2010  E0.88 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED IN BEAR.

0721 PM     HAIL             GREENWICH               39.39N 75.34W
06/22/2010  E1.00 INCH       CUMBERLAND         NJ   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN GREENWICH.

0749 PM     HAIL             NEWPORT                 39.30N 75.18W
06/22/2010  E0.50 INCH       CUMBERLAND         NJ   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN NEWPORT.

0754 PM     HAIL             NEWPORT                 39.30N 75.18W
06/22/2010  E0.75 INCH       CUMBERLAND         NJ   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED IN NEWPORT.

0811 PM     HAIL             SUDLERSVILLE            39.19N 75.86W
06/22/2010  E1.00 INCH       QUEEN ANNE'S       MD   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN SUDLERSVILLE.

&&

KLINE
Local storm report, Jun 22, 9:14 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
914 PM EDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND DMG     RISING SUN              39.70N 76.06W
06/22/2010                   CECIL              MD   TRAINED SPOTTER

            LARGE TREE ABOUT 16 INCHES IN DIAMETER DOWN ACROSS
            STEVENS ROAD IN RISING SUN.

0610 PM     HAIL             3 NW KEMBLESVILLE       39.78N 75.86W
06/22/2010  E0.88 INCH       CHESTER            PA   TRAINED SPOTTER

            NICKEL AND SOME QUARTER SIZE HAIL REPORTED IN NEW LONDON.

0615 PM     HAIL             KEMBLESVILLE            39.75N 75.82W
06/22/2010  E0.25 INCH       CHESTER            PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN KEMBLESVILLE.

0628 PM     TSTM WND DMG     ELKTON                  39.60N 75.82W
06/22/2010                   CECIL              MD   TRAINED SPOTTER

            NUMEROUS REPORTS ACROSS NORTHEASTERN CECIL COUNTY OF
            TREES, WIRES, AND A POWER POLE DOWN. TIME OF DAMAGE
            ESTIMATED BY RADAR.

0633 PM     HAIL             NEWARK                  39.68N 75.76W
06/22/2010  E1.00 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN NEWARK.

0640 PM     TSTM WND GST     BEAR                    39.62N 75.68W
06/22/2010  M62.00 MPH       NEW CASTLE         DE   TRAINED SPOTTER

            MEASURED WIND GUST OF 62MPH AND QUARTER SIZE HAIL
            REPORTED IN BEAR.

0642 PM     HAIL             NEWARK                  39.68N 75.76W
06/22/2010  E1.00 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN NEWARK.

0644 PM     HAIL             BEAR                    39.62N 75.68W
06/22/2010  E1.25 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL REPORTED IN BEAR.

0645 PM     HAIL             BEAR                    39.62N 75.68W
06/22/2010  E0.88 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED IN BEAR.

0721 PM     HAIL             GREENWICH               39.39N 75.34W
06/22/2010  E1.00 INCH       CUMBERLAND         NJ   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN GREENWICH.

0749 PM     HAIL             NEWPORT                 39.30N 75.18W
06/22/2010  E0.50 INCH       CUMBERLAND         NJ   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN NEWPORT.

0754 PM     HAIL             NEWPORT                 39.30N 75.18W
06/22/2010  E0.75 INCH       CUMBERLAND         NJ   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED IN NEWPORT.

0811 PM     HAIL             SUDLERSVILLE            39.19N 75.86W
06/22/2010  E1.00 INCH       QUEEN ANNE'S       MD   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN SUDLERSVILLE.

0900 PM     HAIL             GREEN CREEK             39.05N 74.90W
06/22/2010  E0.50 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN GREEN CREEK.

0907 PM     HAIL             NORTH WILDWOOD          39.00N 74.80W
06/22/2010  E0.25 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN NORTH WILDWOOD.

&&

KLINE
Special weather statement, Jun 22, 9:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
939 PM EDT TUE JUN 22 2010

DEZ002-003-MDZ015-019-020-230245-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-QUEEN ANNE'S MD-TALBOT MD-
939 PM EDT TUE JUN 22 2010

...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN ANNE'S...
SUSSEX AND TALBOT COUNTIES...

AT 934 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
CENTERVILLE TO 5 MILES WEST OF EASTON TO 27 MILES SOUTH OF EASTON...
MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR MATTHEWS...
HAMBLETON AROUND 945 PM...WINDYHILL...TANYARD AROUND 1000 PM...
SMITHVILLE...AGNER AROUND 1015 PM...SEAFORD...MILFORD AROUND 1030
PM...ELLENDALE AND SLAUGHTER BEACH AROUND 1045 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3846 7570 3865 7572 3869 7583 3867 7595
      3860 7598 3856 7604 3857 7607 3861 7609
      3861 7611 3866 7619 3873 7618 3892 7603
      3892 7529 3889 7525 3878 7537 3845 7543

FORECASTER:  DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:05 PM EDTSpecial Marine WarningPHI25 min
Jun 22, 8:14 PM EDTSpecial Weather StatementPHICape May61 min
Jun 22, 8:18 PM EDTSpecial Weather StatementPHIMonmouth57 min
Jun 22, 8:26 PM EDTSevere Thunderstorm WarningPHICape May, Cumberland49 min
Jun 22, 8:32 PM EDTSpecial Marine WarningPHI58 min
Jun 22, 8:37 PM EDTSpecial Marine WarningPHI38 min
Jun 22, 9:16 PM EDTSpecial Marine WarningPHI59 min
Jun 22, 10:27 PM EDTSpecial Marine WarningPHI48 min
Jun 22, 10:36 PM EDTSpecial Weather StatementPHICape May, Cumberland54 min
Jun 22, 11:00 PM EDTSevere Thunderstorm WarningPHICape May, Cumberland35 min
Jun 22, 11:11 PM EDTSpecial Marine WarningPHI94 min
Jun 23, 3:08 PM EDTSmall Craft AdvisoryPHI29 hr
Jun 22, 8:00 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's30 min
Jun 22, 8:29 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's46 min
Jun 22, 9:12 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's, Talbot18 min
Jun 22, 9:33 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's27 min
Jun 22, 9:46 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot59 min
Jun 22, 10:49 PM EDTSevere Thunderstorm WarningPHISussex41 min
Jun 22, 11:51 PM EDTSpecial Weather StatementPHISussex54 min
Jun 23, 12:58 AM EDTSpecial Weather StatementPHISussex92 min

Nearby

Special Weather Statements in Maryland, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.